Problems With Adderall Causing Sleepiness?
Posted 14 August 2012 - 08:08 PM
Posted 14 August 2012 - 10:33 PM
Posted 15 August 2012 - 08:05 AM
I take AdderallXR 30 mg. Before Dx of N/C I was prescribed Klonopin by a neurologist who made my primary Dx PLMS (Periodic Limb Movements of Sleep) and never considered N/C. Klonopin is a long acting benzo which has strong sedating effects. There are safer alternatives to consider. Klonopin also changes sleep architecture and supresses REM sleep. Dose withdrawal occurs over time as the dose becomes less effective. Withdrawal causes a REM rebound and requires a long slow taper over 6 months. After I moved off Klonopin, I was able to discontinue Provigil, which I took in addition to Adderall. My sleep doc said she would never treat a sleepy person with a long acting sedative like Klonopin. I already had severe EDS and was then fighting the sedation of 1.5 mg Klonopin, which has a 24+ hour half life. Over time, the half lives begin to stack and the sedation is around the clock- this is brutal on top of the EDS from N. From my experience, I would suggest considering the effects of Klonopin as a possible source of your increased sleepiness. Your experience may be different from mine, especially with MS, but my experience with Klonopin was devastating to me.
Thanks for your reply. My sleep dr is who prescribed the Klonopin and did so at such a low dose (.5) that he thought I wouldn't have problems. He did tell me that I could try 1/2 of the .5 if I had problems with it hanging on. I have done that but after a couple of nights I start with acting out dreams and LOTS of movement. I was also treated for PLM years ago. I think you have hit something tho since the EDS has worsened which brings your comment about half life stacking very possible in my situation. My dr isn't very interested in xyrem for me because of the MS and lack of research in that area, he is concerned about the safety in my situation. If you don't mind, what nighttime, if any, meds do you now use?
Posted 15 August 2012 - 09:23 AM
Posted 15 August 2012 - 07:49 PM
I do take Adderall, though, however I don't take it everyday. My neuro also suggests to take at least one day off a week so that it doesn't build up in your system and you don't build up a tolerance. I have my dose split into 10mg pills so that I can take it slowly throughout the day. Some days I take more, some less, I gauge it based on how I feel and whether I'm able to go home and sleep in the afternoon or evening at all. This is something I've discussed with my doctor, so he is aware of how much I am taking. I would take off at least a day a week to give your body a break and to prevent a tolerance to it if you can.